Nebraska, 2010High Wind in Nebraska, December 10, 2010
December 10, 2010 · NWS CYS · 2 events in 1 county or zone
Very strong winds were expected to develop between low pressure to the east and strong high pressure to the west.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong winds were expected to develop between low pressure to the east and strong high pressure to the west.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 10, 1:55 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 10, 1:55 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MST FRI DEC 10 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
WINDS ARE CLOSE TO VERIFYING IN THE HIGH WIND WARNING AREA SO WILL
KEEP THE HIGH WIND WARNING GOING AS PLANNED. SNOWFALL AMOUNTS IN
THE SIERRA MADRE AND SNOWY RANGES HAVE BEEN FROM 1 TO 4 INCHES
SINCE SUNRISE...SO WILL KEEP THE SNOW ADVISORY GOING AS PLANNED.
NW FLOW WILL DEVELOP ALOFT AS THE UPPER TROUGH AXIS MOVES EAST OF
THE CWA BY MIDNIGHT. LEFT FRONT QUADRANT OF THE JET MAX WILL BE
OVER THE SOUTHERN MOUNTAINS AND SE CORNER OF WYOMING TONIGHT. THIS
WILL AID IN FURTHER INTENSIFICATION OF THE SNOW OVER THE
MOUNTAINS...BUT LOW LEVEL DOWNSLOPE WINDS EAST OF THE MOUNTAINS
WILL OFFSET A LOT OF THIS LIFT. WINDS WILL DECREASE ACROSS THE AREA
AFTER 8 PM THIS EVENING AND SNOW WILL TAPER OFF AFTER MIDNIGHT.
ADDITIONAL SNOWFALL AMOUNTS IN THE SOUTHERN MOUNTAINS WILL BE FROM
4 TO 6 INCHES BY MORNING. SNOWFALL AMOUNTS AT THE LOWER ELEVATIONS
WILL BE FROM 1 TO 3 INCHES WEST OF THE LARAMIE RANGE...AND AN INCH
OR LESS TO THE EAST OF THE LARAMIE RANGE. THE COLD FRONT WILL BE
SOUTH OF THE AREA BY EARLY EVENING...AND COLD AIR ADVECTION WILL
INCREASE ACROSS THE AREA. THIS WILL ALSO INHIBIT ANY LIFT EAST OF
THE MOUNTAINS. NW FLOW WILL CONT ALOFT SAT AS AN UPPER RIDGE
BUILDS ALONG THE WEST COAST. SOME LIGHT SNOW WILL LINGER IN THE
MOUNTAINS...BUT DRIER CONDITIONS SHOULD PREVAIL ELSEWHERE. NW FLOW
WILL CONT ALOFT SAT NIGHT AND SUN AS THE UPPER RIDGE MOVES INLAND
OVER THE WESTERN U.S. DOWNSLOPE WINDS WILL CONTINUE EAST OF THE
LARAMIE RANGE LEADING TO DRY CONDITIONS OVER MUCH OF THE AREA.
SOME OROGRAPHIC SNOW WILL OCCUR IN THE SOUTHERN MOUNTAINS.
TEMPERATURES SUN WILL BE A BIT WARMER THAN SAT. SIMILAR CONDITIONS
ARE EXPECTED FOR MON ALONG WITH MUCH WARMER TEMPERATURES AS A
THERMAL RIDGE MOVES OVER THE CWA. HIGH TEMPERATURES WILL BE
AROUND 5 DEGREES BELOW NORMAL ON SAT...AROUND NORMAL SUN...AND 10
TO 15 DEGREES ABOVE NORMAL ON MON.
.LONG TERM...MONDAY THROUGH FRIDAY...
UPPER RIDGE OVER THE REGION MONDAY WILL GRADUALLY FLATTEN THROUGH
TUESDAY AS SHORTWAVE ENERGY RIDES OVER THE TOP OF IT AND HEIGHTS
SLOWLY DECREASE. BREEZY TO WINDY AREAS OVER SOUTHEAST WY AS WELL
WITH LEE TROF OVER THE HIGH PLAINS. NEXT SHORTWAVE TO AFFECT THE
CWA DUE WEDNESDAY BRINGING THE NEXT COLD FRONT ACROSS THE AREA AS
WELL AS SOME SNOW SHOWERS...MAINLY OVER THE MTNS AIDED BY
OROGRAPHICS. MAINLY DRY AND SEASONABLY COOL CONDITIONS THEN
EXPECTED FOR THURSDAY AND FRIDAY IN A RATHER SPLIT FLOW REGIME WITH
STRONGER BAND OF WESTERLIES SUPPRESSED ACROSS THE SOUTHERN CONUS.
&&
.AVIATION...FOR 00Z TAFS...
UPPER SHORTWAVE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA
LATE THIS AFTERNOON AND EVENING. THIS WILL BRING SCTD MVFR/LCL IFR
CIGS AND SNOW SHOWERS MAINLY THIS EVENING. GUSTY SFC WINDS WILL
PERSIST OVER AND NEAR THE MTNS OVERNIGHT.
&&
.FIRE WEATHER...GUSTY WEST TO NORTHWEST WINDS WILL OCCUR ACROSS
THE DISTRICT INTO THIS EVENING. WINDY CONDITIONS WILL CONTINUE IN
THE MOUNTAINS THROUGH SATURDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 PM FRIDAY FOR WYZ104-WYZ106-WYZ110-
WYZ116-WYZ117.
WINTER WEATHER ADVISORY UNTIL 5 AM SATURDAY FOR WYZ112-WYZ114.
NE...NONE.
&&
SHORT TERM......KMD
LONG TERM/AVN...REHazardous weather outlook, Dec 10, 5:09 AM MST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MST FRI DEC 10 2010
NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-111215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
509 AM MST FRI DEC 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG AND GUSTY WEST WINDS WILL OCCUR ALONG AND WEST OF THE
LARAMIE RANGE TODAY. A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM
TONIGHT FOR THE SOUTHERN LARAMIE RANGE AND FOOTHILLS INCLUDING
INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...AND FOR NORTHERN
AND EASTERN CARBON COUNTY INCLUDING INTERSTATE 80 NEAR ARLINGTON.
SUSTAINED WINDS AROUND 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY
IN THESE AREAS. A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE
THIS AFTERNOON...BRINGING A MORE WIDESPREAD BUT BRIEF PERIOD OF
STRONG WINDS ACROSS REMAINING AREAS NEAR THE TIME OF FRONTAL
PASSAGE. SNOW SHOWERS WILL ACCOMPANY THE FRONT AS WELL WITH 1 TO 3
INCHES OF ACCUMULATION POSSIBLE IN THE NORTHERN LARAMIE
RANGE...AND LIGHT ACCUMULATIONS ELSEWHERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG AND GUSTY WINDS WILL RETURN TO PORTIONS OF SOUTHEAST
WYOMING ON SUNDAY AND SUNDAY NIGHT. SOME SNOW IS EXPECTED TO
RETURN TO THE FORECAST AREA ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ112-114-111215-
SIERRA MADRE RANGE-SNOWY RANGE-
509 AM MST FRI DEC 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL OCCUR TODAY AND TONIGHT IN THE MOUNTAINS OF SOUTHEAST
WYOMING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW
IS IN EFFECT UNTIL 5 AM SATURDAY AS 4 TO 8 INCHES OF ACCUMULATION
IS EXPECTED BY EARLY SATURDAY MORNING. STRONG AND GUSTY WEST WINDS
WILL PRODUCE BLOWING SNOW CONDITIONS WHICH WILL OFTEN REDUCE
VISIBILITIES TO LESS THAN ONE MILE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW SHOWERS WILL CONTINUE THROUGH THE WEEKEND WITH ANOTHER 2 TO
4 INCHES OF ACCUMULATION POSSIBLE ON SUNDAY. SNOW WILL RETURN
AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
RJM
In the hours before
Local storm report, Dec 10, 4:08 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM NON-TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
12/10/2010 M49 MPH SCOTTS BLUFF NE MESONET
SCOTTSBLUFF RAWS. STRONGEST WIND GUST BETWEEN 1049 AM MST
AND 349 PM MST TODAY. GUSTS OF 45 MPH ALSO REPORTED AT
1149 AM MST AND 349 PM MST.
&&
SJCLocal storm report, Dec 10, 4:10 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND GST 7 NW GLEN 42.68N 103.68W
12/10/2010 M47 MPH SIOUX NE DEPT OF HIGHWAYS
SUMMER CREST HIGHWAY OBSERVATION. SUSTAINED WIND AT
OBSERVATION WAS 20 MPH. FIRST OBSERVATION TO MEET
ADVISORY CRITERIA.
&&
SJCLocal storm report, Dec 10, 4:14 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HIGH SUST WINDS SCOTTSBLUFF AIRPORT 41.87N 103.60W
12/10/2010 M32 MPH SCOTTS BLUFF NE OFFICIAL NWS OBS
ADVISORY CRITERIA WINDS...BUT ONLY REPORT SO FAR THROUGH
253 PM MST.
&&
SJCLocal storm report, Dec 10, 4:15 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HIGH SUST WINDS DALTON 41.41N 102.97W
12/10/2010 M32 MPH CHEYENNE NE DEPT OF HIGHWAYS
ADVISORY CRITERIA WINDS ALSO REPORTED AT 105 PM MST.
&&
SJCLocal storm report, Dec 10, 4:26 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM NON-TSTM WND GST 11 SSE GARRETT 41.97N 105.52W
12/10/2010 E62 MPH ALBANY WY MESONET
DODGE CREEK RAWS. STRONGEST GUST OF THE DAY. SUSTAINED
WIND AT TIME OF THE OBSERVATION WERE NW AT 39 MPH.
&&
SJCLocal storm report, Dec 10, 4:29 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MST FRI DEC 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HIGH SUST WINDS KIMBALL 41.23N 103.66W
12/10/2010 M32 MPH KIMBALL NE OFFICIAL NWS OBS
HIGHEST SUSTAINED WIND OF THE DAY. GUST AT TIME OF
OBSERVATION WAS 44 MPH. ADDITIONAL ADVISORY CRITERIA
WINDS SUSTAINED IN EXCESS OF 30 MPH AT 250 PM AND 310 PM
MST.
&&
SJCHigh Wind, Kimball
- When
- December 10, 4:30 PM MST
- Where
- Kimball forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
Wind equipment at the Kimball airport recorded a wind gust of 59 mph.
High Wind, Kimball
- When
- December 10, 5:43 PM MST
- Where
- Kimball forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
A peak gust of 60 mph was measured 9 NNE of Panorama Point.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Minnesota, December 10 to 11, 20103 deaths · $18 million · 37 events
- Winter Storm in Wisconsin, December 10 to 11, 20102 deaths · $1.2 million · 9 events
- Blizzard and Winter Storm in Wisconsin, December 10 to 12, 20101 death · 19 events
- Blizzard in Iowa, December 10 to 12, 20101 injured · $37,000 · 8 events
- Wildfire in Colorado, December 10, 2010$40,000 · 1 event
- Blizzard and Winter Weather in South Dakota, December 10 to 11, 2010$5,000 · 24 events
- Heavy Snow in North Dakota, December 10 to 11, 201014 events
- High Wind in Wyoming, December 10, 201055 kt wind · 10 events
- Winter Storm in Montana, December 10, 20107 events
- Winter Storm and Winter Weather in Colorado, December 10 to 12, 20106 events
- Winter Storm in Colorado, December 10 to 11, 20103 events
- High Wind in Kansas, December 10, 201056 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266776, 266777.